Alert archive / Washington / Wind Advisories in 2020
Wind Advisory 8, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Jan 19, 2020, 7:04 PM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2020, 7:04 PM PST (03:04 UTC)
- Expired
- Jan 20, 2020, 1:57 AM PST
- In force
- 7 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
247 WWUS76 KSEW 200304 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 704 PM PST Sun Jan 19 2020 WAZ555-201200- /O.NEW.KSEW.WI.Y.0008.200120T0304Z-200120T1200Z/ East Puget Sound Lowlands- Including the cities of Covington-Sawyer-w, Maple Valley, Monroe, Prairie Ridge, Enumclaw, Bonney Lake, and Woodinville 704 PM PST Sun Jan 19 2020 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST MONDAY... * WHAT...East to southeast winds 25 to 35 mph with gusts up to 45 mph. * WHERE...East Puget Sound Lowlands. * WHEN...Until 4 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
074 WWUS76 KSEW 200957 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 157 AM PST Mon Jan 20 2020 WAZ555-201100- /O.CAN.KSEW.WI.Y.0008.000000T0000Z-200120T1200Z/ East Puget Sound Lowlands- Including the cities of Covington-Sawyer-w, Maple Valley, Monroe, Prairie Ridge, Enumclaw, Bonney Lake, and Woodinville 157 AM PST Mon Jan 20 2020 ...WIND ADVISORY IS CANCELLED... Wind speeds have peaked within the advisory area and have begun to ease. As current wind speeds fall below advisory criteria...the advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Jan 19, 2:18 PM PST, 4 hours 46 minutes earlier.
Area forecast discussion, Jan 19, 2:18 PM PST, 4 hours 46 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
218 PM PST Sun Jan 19 2020
.SYNOPSIS...A weak upper ridge will give way to a weak front on
Monday. A stronger front will arrive Tuesday. Additional fronts
will move through the region later in the week.
&&
.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...Most of the rain with a
frontal system stayed north of the area today. The ridge bulging
up over the region has allowed skies to clear over southwest
Washington this afternoon. The front just offshore will weaken and
break up as it moves ashore on Monday--not much will come of the
front, but the coast and Olympics should get a little rain. The
freezing level is high--although cool air continues to work into
the passes from Eastern Washington. The difference in air masses
is apparent in the -8mb cross Cascade pressure gradient. A stronger
front will arrive late Monday night and Tuesday for some wet
breezy weather and the snow level will fall as 850mb temps drop to
around -3c Tuesday night or early Wednesday will see showers
decrease and the next front will approach the area in the
afternoon.
.LONG TERM /THURSDAY THROUGH SUNDAY/...Periods of rain and mild
temps are likely through the end of the week. The air mass will
probably cool and dry around Sunday. The rivers will rise but it
still a little early to bite off and issue a hydro outlook.
&&
.AVIATION...The trend is for drier weather this evening with a
warm front over southern B.C. The flow aloft is W/SW. Ceilings
are mostly VFR. Patchy fog may form in the south sound overnight.
Rain returns Monday morning as a cold front pushes inland. 33
KSEA...Mainly VFR conditions tonight with light rain in the
vicinity this afternoon. S/SE winds at the surface to 10 kt. 33
&&
.MARINE...Small Craft Advisories remain in effect for most waters
tonight. Meanwhile, seas at the Coastal Waters and West Entrance
will build to 9-12 feet. A cold front will weaken as it moves
inland early Monday. A stronger Pacific frontal system may bring
gales to the Coastal Waters Monday night or Tuesday. The flow will
turn briefly onshore Tuesday night, then turn back offshore on
Wednesday as the next warm front arrives. 33
&&
.HYDROLOGY...Rainfall will remain light through Monday. Heavier
precip later Monday night through Tuesday night will arrive as the
snow level drops to around 2500 feet. Then, higher snow levels
are likely after the middle of the week so the rivers will rise
through the end of the week.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 4 PM PST Monday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm.
Small Craft Advisory until 10 PM PST this evening for Grays
Harbor Bar-West Entrance U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory until 7 AM PST Monday for Admiralty Inlet-
East Entrance U.S. Waters Strait Of Juan De Fuca-Northern
Inland Waters Including The San Juan Islands.
Small Craft Advisory until 4 AM PST Monday for Central U.S.
Waters Strait Of Juan De Fuca.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 8:59 PM PST | Gale Watch | SEW | 6 hr | |
| Jan 20, 2:46 AM PST | Gale Warning | SEW | 39 hr | |
| Jan 20, 2:46 AM PST | Small Craft Advisory | SEW | 15 days | |
| Jan 20, 2:26 PM PST | Winter Storm Warning | SEW | 36 hr | |
| Jan 20, 2:26 PM PST | Winter Weather Advisory | SEW | 56 hr |
Nearby
Wind Advisories in Washington, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.